Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Lake Charles, LA

May 7, 2025Iberia Parish, St. Mary Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at May 7, 2025, 7:11 AM CDT for Iberia Parish, St. Mary Parish, Vermilion Parish, Louisiana. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2025, 7:11 AM CDT (12:11 UTC)
Expired
May 7, 2025, 10:15 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Iberia Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 137 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:09 AM CDTFLASH FLOOD4 Sw New Iberia, LAIberia Sheriff office reports numerous roadways closed due to high water. Delayed report.
May 7, 8:09 AM CDTFLASH FLOOD4 Wsw New Iberia, LAParish police reports Hazard Rd is closed due to high water. Delayed report.
May 7, 8:52 AM CDTFLASH FLOODErath, LAVermilion sheriff office reports numerous roadways closed or impassible due to high water. Delayed report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
-155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

424 
WGUS54 KLCH 071211
FFWLCH
LAC045-101-113-071515-
/O.NEW.KLCH.FF.W.0039.250507T1211Z-250507T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
711 AM CDT Wed May 7 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northwestern Iberia Parish in south central Louisiana...
  Northwestern St. Mary Parish in south central Louisiana...
  East Central Vermilion Parish in southwestern Louisiana...

* Until 1015 AM CDT.

* At 711 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 2 to 4 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  New Iberia, Abbeville, Franklin, Jeanerette, Baldwin, Erath, 
  Delcambre, Lydia, Glencoe, Sorrel, Charenton, Jefferson Island and 
  Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3004 9205 3001 9168 2977 9138 2971 9151
      2991 9186 2994 9217

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:33 AM CDT, 3 hours 38 minutes earlier. Its key messages:

  • Significant flash flooding potential is ongoing this morning across portions of East Texas into Southwestern and South Central Louisiana. Up to 9 inches of rainfall has occurred so far in Allen and Beauregard parishes with widespread 3 to 7 inches. An additional 2 to 5 inches is possible mainly in South Central Louisiana.
  • Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 7, 3:33 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
333 AM CDT Wed May 7 2025

...New SHORT TERM, LONG TERM, MARINE...

.KEY MESSAGES...

- Significant flash flooding potential is ongoing this morning
  across portions of East Texas into Southwestern and South
  Central Louisiana. Up to 9 inches of rainfall has occurred so
  far in Allen and Beauregard parishes with widespread 3 to 7
  inches. An additional 2 to 5 inches is possible mainly in South
  Central Louisiana.

- Forecast rainfall amounts and higher tides along the coast may
  lead to significant river flooding for portions of the lower
  Neches, lower Sabine, lower Calcasieu basins, along with the
  Mermentau and Vermilion River basins.

&&

.SHORT TERM...
(Today through Friday night)
Issued at 306 AM CDT Wed May 7 2025

MCS has weakened somewhat from what it was earlier as inflow has
decreased over the boundary that is located just offshore. However
pockets of heavier rain cores still exist near Sabine Pass and
from Welsh to near Church point. There may be a brief lull in the
activity this morning however the next wave is coming around the
upper low and as it approaches inflow should increase once again
and develop more lift over the boundary resulting in a resurgence
of shower and thunderstorm activity this morning. How far north is
the greatest question. At this time the main focus looks to be
across the southern portions of the area. Did fell confident
enough to lower the flood watch across portions of East Texas and
depending on latest guidance may chop additional areas out of the
watch around 12z. Again the highest rain chances and most QPF will
be shown across South Central Louisiana through Thursday and
periods of showers and thunderstorms continue to form north of
the boundary. By Friday showers and thunderstorms become more
scattered area wide as the front shifts off to the east away from
the area.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 306 AM CDT Wed May 7 2025

Saturday mainly afternoon showers and a few thunderstorms as cold
air aloft will create enough instability for those to develop.
Keep some low pops in Sunday and Monday mainly across the east but
chances gradually go down each afternoon and by next Tuesday there
are no mentionable chances for rain in the forecast.

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025

Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.

Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.

Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.

Rua

&&

.MARINE...
Issued at 306 AM CDT Wed May 7 2025

Winds will slowly decrease today that as gradient relaxes some as
the frontal trough stalls stalls in the region.

A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  63  85  63 /  50  30  40  30
LCH  81  67  82  65 /  80  50  60  40
LFT  79  67  81  67 /  90  60  80  40
BPT  83  68  85  65 /  80  40  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Thursday evening for TXZ261-262-515-516-615-
     616.

GM...None.
&&

SHORT TERM...27
LONG TERM....27
AVIATION...07

In the hours before

Local storm report, May 7, 4:16 AM CDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
416 AM CDT Wed May 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     Flash Flood      2 SSE Bundick Lake      30.73N 93.10W
05/07/2025                   Beauregard         LA   Other Federal

            USGS indicates Bundick Lake is one half foot
            above flood stage.

&&
Special weather statement, May 7, 4:42 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
442 AM CDT Wed May 7 2025

LAZ073-TXZ615-071015-
West Cameron LA-Lower Jefferson TX-
442 AM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CAMERON PARISH IN
SOUTHWESTERN LOUISIANA AND SOUTHEASTERN JEFFERSON COUNTIES THROUGH
515 AM CDT...

At 442 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sabine Pass, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Constance Beach, Sabine Pass, Johnsons Bayou, and Port Arthur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2974 9406 2993 9365 2972 9355 2959 9393
      2959 9397
TIME...MOT...LOC 0942Z 241DEG 28KT 2970 9394

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Jones
Special weather statement, May 7, 4:57 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
457 AM CDT Wed May 7 2025

LAZ074-152-242-243-252-071030-
Upper Vermilion LA-Southern Acadia LA-Lower Vermilion LA-
Southern Jefferson Davis LA-East Cameron LA-
457 AM CDT Wed May 7 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CAMERON...
SOUTHWESTERN ACADIA AND NORTHWESTERN VERMILION PARISHES THROUGH 530
AM CDT...

At 457 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Klondike to 11 miles north of Rockefeller
Wildlife Range. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Riceville, Florence Landing, Morse, Gueydan, Wright, Kaplan, Lake
Arthur, Lyons Point, Indian Bayou, and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2978 9281 3010 9269 3015 9227 3014 9228
      3014 9221 2969 9238
TIME...MOT...LOC 0957Z 271DEG 24KT 3004 9264 2985 9271

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Jones
Local storm report, May 7, 5:51 AM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
551 AM CDT Wed May 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     Flash Flood      5 N Iota                30.40N 92.50W
05/07/2025                   Acadia             LA   Other Federal

            USGS gage indicates Bayou Mallet has
            exceeded flood stage.

&&
Special weather statement, May 7, 5:56 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
556 AM CDT Wed May 7 2025

LAZ153-154-253-254-071130-
Lower Iberia LA-Upper Iberia LA-Lower St. Mary LA-Upper St. Mary LA-
556 AM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA AND
NORTHWESTERN ST. MARY PARISHES THROUGH 630 AM CDT...

At 556 AM CDT, Doppler radar was tracking a strong thunderstorm over
Avery Island, moving east at 20 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Lydia, Avery Island, Lake Fausse Pointe, Jeanerette, and New Iberia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2983 9197 2994 9197 3004 9165 2983 9162
TIME...MOT...LOC 1056Z 259DEG 19KT 2989 9192

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Jones
Special weather statement, May 7, 6:33 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
633 AM CDT Wed May 7 2025

LAZ055-153-154-253-254-071200-
Lower St. Martin LA-Lower Iberia LA-Upper Iberia LA-
Lower St. Mary LA-Upper St. Mary LA-
633 AM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN IBERIA...
NORTHWESTERN ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES THROUGH
700 AM CDT...

At 633 AM CDT, Doppler radar was tracking a strong thunderstorm over
Glencoe, or near Jeanerette, moving east at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vegetation and outdoor objects is possible.

Locations impacted include...
Franklin, Sorrel, Glencoe, Baldwin, Belle River, Jeanerette,
Charenton, and Pierre Part.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2972 9169 2989 9176 3006 9134 3006 9127
      3000 9124 3000 9126 2999 9126 2996 9125
      2993 9123 2992 9123 2991 9121 2986 9120
      2984 9118
TIME...MOT...LOC 1133Z 249DEG 34KT 2983 9165

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Jones

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:08 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin18 min
May 6, 7:09 PM CDTSpecial Weather StatementLCHAcadia36 min
May 6, 7:14 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides31 min
May 6, 7:32 PM CDTSpecial Weather StatementLCHBeauregard28 min
May 6, 7:37 PM CDTFlash Flood WarningLCHAllen, Evangeline, Rapides, Vernon5 hr
May 6, 7:45 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides15 min
May 6, 7:57 PM CDTFlash Flood WarningLCHBeauregard8 hr
May 6, 7:59 PM CDTSpecial Weather StatementLCHAcadia, Lafayette31 min
May 6, 8:29 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin31 min
May 6, 8:41 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline34 min
May 6, 8:49 PM CDTTornado WarningLCHAllen, Evangeline, Rapides26 min
May 6, 8:50 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu7 hr
May 6, 8:54 PM CDTFlash Flood WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin3 hr
May 6, 9:01 PM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides4 hr
May 6, 9:15 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry8 min
May 6, 9:20 PM CDTSpecial Weather StatementLCHBeauregard85 min
May 6, 9:22 PM CDTSpecial Weather StatementLCHLafayette23 min
May 6, 9:25 PM CDTRiver Flood WarningLCHBeauregard4 days
May 6, 10:27 PM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry6 hr
May 6, 10:37 PM CDTSpecial Weather StatementLCHJefferson Davis38 min
May 6, 10:48 PM CDTSpecial Weather StatementLCHSaint Landry27 min
May 6, 11:02 PM CDTSpecial Weather StatementLCHSt. Mary13 min
May 6, 11:07 PM CDTFlash Flood WarningLCHCalcasieu, Jefferson Davis7 hr
May 6, 11:57 PM CDTFlash Flood WarningLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more7 hr
May 7, 12:17 AM CDTFlash Flood WarningLCHCalcasieu6 hr
May 7, 12:59 AM CDTFlash Flood Warning Considerable damage threatLCHAllen, Evangeline3 hr
May 7, 3:04 AM CDTRiver Flood WarningLCHAllen5 days
May 7, 3:04 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
May 7, 3:05 AM CDTRiver Flood WarningLCHAllen21 days
May 7, 3:06 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
May 7, 3:09 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis36 min
May 7, 3:14 AM CDTRiver Flood WarningLCHCalcasieu21 days
May 7, 3:47 AM CDTSpecial Weather StatementLCHCameron28 min
May 7, 3:51 AM CDTSpecial Marine WarningLCH24 min
May 7, 3:58 AM CDTAreal Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more6 hr
May 7, 4:03 AM CDTSpecial Weather StatementLCHJefferson Davis27 min
May 7, 4:57 AM CDTSpecial Weather StatementLCHVermilion33 min
May 7, 5:05 AM CDTFlash Flood WarningLCHIberia, Jefferson Davis, Vermilion3 hr
May 7, 5:54 AM CDTSpecial Marine WarningLCH36 min
May 7, 5:56 AM CDTSpecial Weather StatementLCHSaint Martin34 min
May 7, 6:13 AM CDTAreal Flood WarningLCHCalcasieu, Jefferson Davis3 hr
May 7, 6:33 AM CDTSpecial Weather StatementLCHSt. Mary27 min
May 7, 6:59 AM CDTAreal Flood WarningLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more4 hr
May 7, 8:39 AM CDTSpecial Marine WarningLCH96 min
May 7, 8:59 AM CDTRiver Flood WarningLCHBeauregard, Vernon37 hr
May 7, 9:00 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin6 days
May 7, 10:34 AM CDTSpecial Marine WarningLCH86 min
May 7, 11:54 AM CDTSpecial Marine WarningLCH36 min

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.